I have been diagnosed (after having the tilt table test) with vasovagal syncope. My doctor prescribed both Florinef and a postassium supplement. I am an extreme salt fanatic and my salt intake is very high to begin with. I also drink excessive amounts of liquids, mostly water.
I do not understand the relationship between salt intake and vasovagal syncope. I do not understand how salt has anything do with the problem.
Also, would drinking something along the line of Gatorade, which has both extra salt and potassium be of any value?
The florinef just to help in your volume status, that might be hormonally regulated. If you drink lots of water (which you should), you will urinate it out. By adding alittle florinef the hormone will keep alittle more of it around to help in volume status. Also, the potassium will help keep the fluid intravascular. The extra salt helps keep the fluid intravascular for alittle while. But again, just by drinking and eating, may not help a particular patient (sounds like this is you). Any fluid will help.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.